Article Text

Unexpected outcome (positive or negative) including adverse drug reactions
Abdominal wall haematoma in cardioembolic stroke due to enoxaparine therapy: a report of two cases

Summary

Abdominal wall haematomas are uncommon and often misdiagnosed entities. Most of the time the haematoma is produced by rupture of the epigastric vessels, deep circumflex iliac artery or tear in the rectus or lateral oblique muscle. Predisposing factors such as arteriosclerosis of vessels, old age, straining while urinating and coughing and use of anticoagulant agents make bleeding more likely. Here, two uncommon cases who experienced cardioembolic stroke are described. The patients were given enoxaparin sodium urgently, administered to the stomach area subcutaneously. They presented with abdominal masses, periumbilical and inguinal ecchymosis. Their haemoglobin levels dropped. Abdominal CT scan and ultrasonography revealed rectus sheath and internal abdominal oblique muscle haematomas. The patients were treated conservatively. This report concerns this rare condition, often misdiagnosed in unconscious patients, that has not been reported as being due to cardiogenic brain embolism in the literature to date.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.